Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 70, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 3, 2004, 5:55 AM CDT for Crosby County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 5:55 AM CDT (10:55 UTC)
- Expired
- Jun 3, 2004, 6:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Crosby County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3760 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613 WUUS54 KLUB 031055 SVRLBB TXC107-031130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 555 AM CDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSBY COUNTY IN NORTHWEST TEXAS * UNTIL 630 AM CDT * AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CONE...OR 11 MILES SOUTH OF FLOYDADA... MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RALLS...CONE AND CROSBYTON. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3349 10107 3382 10108 3382 10154 3348 10155 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:58 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 3, 4:58 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 458 AM CDT THU JUN 3 2004 .SHORT TERM... UPDATE...SCATTERED THUNDERSTORMS WERE BREAKING OUT OVER THE SOUTHERN PANHANDLE...NORTHEAST SOUTH PLAINS...AND ROLLING PLAINS EARLY THIS MORNING. THE DRIVING FORCE APPEARS TO BE A STRONG SOUTHEAST LOW LEVEL JET AROUND 35-40 KTS INTERACTING WITH INCREASING NORTHWEST FLOW ALOFT. THUNDERSTORM TOPS ARE RELATIVELY LOW THIS MORNING DUE TO LIMITED CAPE...SO SEVERE POTENTIAL WILL REMAIN LOW THROUGH THE MORNING HOURS. EXPECT STORMS TO CONTINUE THROUGH MID MORNING AND THEN DECREASE AS THE LOW LEVEL JET DIMINISHES. ...PREVIOUS DISCUSSION... THE WEAK COOL FRONT WHICH MOVED THROUGH MOST OF THE AREA YESTERDAY SHOULD HELP LOWER TEMPERATURES ACROSS MOST OF THE FORECAST AREA TODAY. SOUTHEAST SURFACE WINDS WILL MAINTAIN ABUNDANT LOW LEVEL MOISTURE AND PROVIDE A SLIGHT CHANCE OF AFTERNOON/NIGHTIME THUNDERSTORMS. WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT SUCH THAT ANY STORMS WHICH DEVELOP COULD BECOME SEVERE. THE FORECAST SOUNDING FOR THIS AFTERNOON AT LUBBOCK SHOWS A CONVECTIVE TEMPERATURE OF 85...WHICH IS NEAR THE FORECAST HIGH. THE LOWER CONVECTIVE TEMPERATURE MAY HELP GET A FEW STORMS GOING...HOWEVER THERE APPEARS TO BE A LACK OF FOCUSING MECHANISM. AS SUCH...RAIN CHANCES WILL REMAIN LOW THROUGH THE AFTERNOON AND EARLY EVENING HOURS. UPPER FLOW IS BECOMING MORE NORTHWESTERLY...SO WILL HAVE TO WATCH OVERNIGHT HOURS FOR A POTENTIAL OF STORMS MOVING IN FROM HIGHER TERRAIN TO OUR NORTHWEST. .LONG TERM... 00Z MODEL RUN INDICATED NORTHWEST FLOW TO CONTINUE ACROSS THE REGION THROUGH THROUGH THE END WEEKEND. UPPER FLOW THEN BEGINS A TRANSITION TO WEST SOUTHWEST MONDAY AS A STRONG UPPER LOW DIVES INTO THE PACIFIC NORTHWEST. APPEARS LOW LEVEL MOISTURE TO REMAIN IN PLACE OVER THE REGION AND THIS COMBINED WITH AFTERNOON HEATING AND DISTURBANCES RIDING DOWN THROUGH THE NORTHWEST FLOW WILL WARRANT MENTION OF PRECIPITATION. AGAIN WITH NORTHWEST FLOW...EXPECT STORMS TO DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO/SOUTHEAST COLORADO AND PROPAGATE SOUTHEAST INTO THE REGION WITH BEST CHANCE OF RAIN NORTHEAST SECTIONS. WILL CONTINUE CHANCE TO SLIGHT CHANCE OF PRECIPITATION. MODELS DEVELOP A SURFACE LOW OVER THE PANHANDLE SATURDAY AFTERNOON AND TRY TO PUSH A COLD FRONT SOUTH INTO THE FA ON SUNDAY. APPEARS FRONT TO STALL OUT SOMEWHERE ON THE SOUTH PLAINS...SO WILL RETAIN SLIGHT CHANCE PRECIP ON SUNDAY. WILL HAVE TO WATCH AND SEE HOW LONGWAVE TROUGH EVOLVES NEXT WEEK OVER THE WESTERN CONUS...AS MAY HAVE TO INCREASE POPS OVER THE FA. XI && .PRELIMINARY POINT TEMPS/POPS... FRIONA 84 60 91 64 / 20 40 20 20 TULIA 83 62 90 64 / 20 40 20 20 PLAINVIEW 84 63 90 65 / 20 40 20 20 LEVELLAND 85 64 91 68 / 20 30 20 20 LUBBOCK 85 64 91 68 / 20 30 20 20 BROWNFIELD 89 65 92 68 / 20 20 20 20 CHILDRESS 85 66 88 68 / 20 40 20 30 SPUR 85 66 90 68 / 20 30 20 20 ASPERMONT 85 68 89 70 / 20 30 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 04/11
Hazardous weather outlook, Jun 2, 11:30 AM CDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT WED JUN 2 2004 TXZ021>044-031630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON THROUGH TONIGHT. AN OUTFLOW BOUNDARY ORIGINATING FROM ONGOING THUNDERSTORMS IN SOUTHWEST KANSAS WILL MOVE ACROSS THE TEXAS PANHANDLE AND WESTERN OKLAHOMA THIS AFTERNOON...BECOMING STATIONARY ACROSS THE NORTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS BY LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY BY MID-AFTERNOON AS THE BOUNDARY INTERACTS WITH AN INCREASINGLY UNSTABLE AIRMASS ACROSS THE AREA. THE COMBINATION OF MODERATE TO STRONG INSTABILITY AND SUFFICIENT LOW-LEVEL WIND SHEAR WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS. ALTHOUGH THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES WILL BE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO LATE THIS AFTERNOON AND MOVE SOUTHEAST ACROSS THE AREA TONIGHT. THESE THUNDERSTORMS WILL LIKELY EVOLVE INTO A LARGE CLUSTER OF STORMS WITH THE POTENTIAL TO BECOME SEVERE...PRIMARILY PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT AS A WEAK FRONT LINGERS OVER THE AREA. SOME OF THESE STORMS MAY HAVE THE POTENTIAL TO BECOME SEVERE ACROSS THE CENTRAL SOUTH PLAINS AND LOW ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. 02
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 20 min |
| Jun 3, 10:10 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 65 min |
| Jun 3, 12:45 PM CDT | Flash Flood Warning | LUB | Hockley, Terry | 90 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.